Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 56, NWS Fort Worth, TX

July 15, 2008Hill County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 15, 2008, 6:09 PM CDT for Hill County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2008, 6:09 PM CDT (23:09 UTC)
Expired
Jul 15, 2008, 8:15 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:50 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 15, 5:50 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT TUE JUL 15 2008

.AVIATION...
SCATTERED STORMS WILL TEMPORARILY IMPACT THE TAF SITES THROUGH ABOUT
9 PM...ESPECIALLY WACO...DFW...AND DAL. MOST OF THIS ACTIVITY SHOULD
WEAKEN AFTER SUNSET.  THE RUC AND THE NAM KEEP THE RAIN OUT OF THE
AREA OVERNIGHT AND REDEVELOP SHOWERS AND STORMS WEDNESDAY
AFTERNOON.  THE GFS IS MORE AGGRESSIVE WITH THE PRECIP AND KEEPS THE
METROPLEX TAF SITES IN PRECIP OVERNIGHT. AM INCLINED TO SIDE WITH
THE DRIER NAM AND RUC BASED ON PERSISTENCE.

EXPECT VFR CONDITIONS OVERNIGHT AND WEDNESDAY WITH BROKEN MID AND
UPPER LEVEL CLOUDS.  A LIGHT EAST TO SOUTHEAST WIND WILL PREVAIL
THROUGH THE PERIOD...GENERALLY LESS THAN 8 KNOTS.

.DISCUSSION...
300 PM
ISOLATED AFTERNOON CONVECTION NOW STARTING AGAIN AND IT SHOULD
DIE DOWN QUICKLY NEAR SUNSET. NO SHEAR AT ALL...500MB WINDS ARE 5
KT...BUT HIGH PWATS MEAN ANY GIVEN STORM COULD DROP A DECENT
AMOUNT OF PRECIP. GFS CONTINUES PATTERN/PRECIP WEDNESDAY ACROSS
WESTERN HALF OF AREA...BUT IT HAS BEEN OVERDOING THE PRECIP AREAL
COVERAGE LATELY AND I TENDED MORE TOWARD THE NAM WITH ITS PRECIP
FARTHER WEST THAN THE GFS. WENT WITH SLIGHT CHANCE IN FAR WEST AND
SOUTHWEST AND ISOLATED ELSEWHERE EXCEPT FAR NORTHEAST. NORTH TX
DRIES OUT MORE ON THURSDAY AND HAVE NO POPS THURSDAY THROUGH REST
OF THE FORECAST PERIOD.

ONCE AGAIN HAVE GONE ABOVE MOS ON LOW TEMPS MOST AREAS AND
SLIGHTLY ABOVE MOS FOR THE HIGHS...BASED ON COOL MOS BIAS OVER
LAST FEW DAYS. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  95  78  96  78 /  20  10  10  10  10
WACO, TX              73  92  72  97  72 /  30  20  20  10  10
PARIS, TX             69  92  69  95  71 /  10  10  10  10  10
DENTON, TX            74  95  72  95  70 /  20  10  10  10  10
MCKINNEY, TX          72  94  70  96  70 /  20  10  10  10  10
DALLAS, TX            79  95  79  96  78 /  20  10  10  10  10
TERRELL, TX           70  93  70  95  72 /  20  10  10  10  10
CORSICANA, TX         71  94  71  95  72 /  20  10  10  10  10
TEMPLE, TX            71  92  72  94  70 /  30  20  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 15, 2:30 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUL 15 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
230 PM CDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTH
TEXAS. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50
MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.

SCHULTZ

In the hours before

Special weather statement, Jul 15, 2:55 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT TUE JUL 15 2008

TXZ091-152030-
MONTAGUE TX-
255 PM CDT TUE JUL 15 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MONTAGUE COUNTY

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NOCONA...MOVING NORTHEAST AT
6 MPH.

WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3397 9759 3392 9758 3391 9757 3391 9755
      3393 9751 3390 9748 3379 9748 3369 9763
      3382 9778 3398 9761
TIME...MOT...LOC 1955Z 224DEG 6KT 3382 9763

DUNN
Special weather statement, Jul 15, 3:49 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE JUL 15 2008

TXZ092-152115-
COOKE TX-
349 PM CDT TUE JUL 15 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COOKE COUNTY

AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF NOCONA...MOVING EAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE...MUENSTER.

WIND GUSTS TO 50 MPH...CONTINUOUS LIGHTNING...AND SMALL HAIL ARE
LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3384 9744 3383 9744 3383 9742 3383 9739
      3384 9737 3383 9734 3361 9734 3361 9747
      3384 9748
TIME...MOT...LOC 2049Z 275DEG 4KT 3369 9745

DUNN
Special weather statement, Jul 15, 5:22 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT TUE JUL 15 2008

TXZ129-152245-
EASTLAND TX-
522 PM CDT TUE JUL 15 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL EASTLAND COUNTY

AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF EASTLAND...MOVING NORTH AT 19
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND EASTLAND.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3251 9908 3252 9885 3252 9872 3251 9872
      3231 9878 3227 9908
TIME...MOT...LOC 2222Z 182DEG 16KT 3241 9888
Special weather statement, Jul 15, 5:53 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT TUE JUL 15 2008

TXZ145-152330-
HILL TX-
553 PM CDT TUE JUL 15 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  HILL COUNTY

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING
FROM ITASCA TO HILLSBORO.  THESE STORMS ARE NEARLY STATIONARY.

TORRENTIAL RAIN...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE
LIKELY WITH THIS STORM.  THE VERY HEAVY RAINFALL WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS.  MOTORISTS TRAVELING ALONG INTERSTATE
35 SHOULD EXERCISE EXTREME CAUTION.  IF ADDITIONAL HEAVY RAINFALL
PERSISTS...A FLASH FLOOD WARNING MAY BECOME NECESSARY.

LAT...LON 3181 9722 3216 9739 3225 9707 3208 9695
      3207 9693 3208 9690 3205 9687 3203 9686
      3197 9682
TIME...MOT...LOC 2253Z 207DEG 2KT 3206 9714

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:55 PM CDTSpecial Weather StatementFWDMontague35 min
Jul 15, 3:16 PM CDTAreal Flood AdvisoryFWDMontague119 min
Jul 15, 3:32 PM CDTFlash Flood WarningFWDMontague118 min
Jul 15, 3:49 PM CDTSpecial Weather StatementFWDCooke26 min
Jul 15, 4:05 PM CDTAreal Flood AdvisoryFWDCooke115 min
Jul 15, 4:28 PM CDTFlash Flood WarningFWDCooke2 hr
Jul 15, 4:44 PM CDTSevere Thunderstorm WarningFWDFreestone, Navarro31 min
Jul 15, 5:22 PM CDTSpecial Weather StatementFWDEastland23 min
Jul 15, 5:53 PM CDTSpecial Weather StatementFWDHill37 min
Jul 15, 6:13 PM CDTSpecial Weather StatementFWDEllis32 min
Jul 15, 6:41 PM CDTSpecial Weather StatementFWDDallas34 min
Jul 15, 6:47 PM CDTFlash Flood WarningFWDEllis, Johnson118 min
Jul 15, 6:49 PM CDTAreal Flood AdvisoryFWDDallas116 min
Jul 15, 6:52 PM CDTSevere Thunderstorm WarningFWDDallas23 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.